Alert archive / Utah / High Wind Watches in 2014

High Wind Watch 4, NWS Salt Lake City, UT

April 20, 2014

NWS Salt Lake City, UT issued this high wind watch at Apr 20, 2014, 3:47 PM MDT. It took effect at Apr 22, 2014, 8:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2014, 3:47 PM MDT (21:47 UTC)
In effect from
Apr 22, 2014, 8:00 AM MDT
Expired
Apr 21, 2014, 3:36 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS75 KSLC 202147
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
347 PM MDT SUN APR 20 2014

...VERY STRONG WINDS EXPECTED TUESDAY...

.A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY
AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE
TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY
MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING
IN THE AFTERNOON HOURS. ONE TO TWO HOURS OF STRONG NORTHWEST WINDS
ARE EXPECTED BEHIND THIS FRONT INTO TUESDAY EVENING BEFORE
DISSIPATING.

UTZ005-211300-
/O.NEW.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
347 PM MDT SUN APR 20 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS

* WINDS...SOUTH WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH INTO THE
  AFTERNOON. NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
  LATE AFTERNOON INTO THE EVENING BEHIND THE FRONT.

* TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND
  PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE
  NORTHWEST LATE AFTERNOON INTO THE EVENING THEN DIMINISH.

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 80.
  HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO
  THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

UTZ002>004-014>016-211300-
/O.NEW.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
347 PM MDT SUN APR 20 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

* AFFECTED AREA...THE NORTHERN...CENTRAL AND SOUTHERN WASATCH
  FRONT. SANPETE/SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST
  UTAH.

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. FOR
  THE SALT LAKE...TOOELE AND UTAH VALLEY AREAS...WINDS WILL SWITCH
  TO THE NORTHWEST LATE AFTERNOON OR EARLY EVENING 35 TO 45 MPH
  WITH GUSTS TO NEAR 60 MPH. 

* TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST
  LATE AFTERNOON OR EARLY EVENING THEN DIMINISH.

* IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST ORIENTED
  ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 50 IN WEST
  CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST
  SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE
  VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND
  LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A
  PROTECTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
609 
WWUS75 KSLC 211012
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
412 AM MDT MON APR 21 2014

...VERY STRONG WINDS EXPECTED TUESDAY...

.A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY
AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE
TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY
MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING
IN THE AFTERNOON HOURS. STRONG NORTHWEST WINDS ARE EXPECTED
BEHIND THIS FRONT INTO TUESDAY EVENING BEFORE DISSIPATING.

UTZ002>005-212300-
/O.CON.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE
412 AM MDT MON APR 21 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* AFFECTED AREA...THE WASATCH FRONT ALONG WITH THE GREAT SALT
  LAKE DESERT AND MOUNTAINS

* WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH
  LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...SWITCHING TO THE
  NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE
  TUESDAY AFTERNOON THROUGH EARLY EVENING.

* TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND 
  PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE 
  NORTHWEST LATE AFTERNOON INTO THE EVENING THEN DIMINISH. 

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG ALL EAST-WEST
  ORIENTED ROADWAYS INCLUDING 80. HIGH PROFILE VEHICLES AND
  TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST
  WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS
  TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED
  INTO A PROTECTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ014>016-212300-
/O.CON.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
412 AM MDT MON APR 21 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* AFFECTED AREA...THE SANPETE/SEVIER VALLEYS ALONG WITH WEST
  CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60
  MPH. 

* TIMING...SOUTH WINDS INCREASING TUESDAY MORNING BEFORE PEAKING
  DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST DURING
  THE EVENING AND DIMINISH. 

* IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST 
  ORIENTED ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 
  50 IN WEST CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS 
  WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL 
  LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS 
  TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR 
  MOVED INTO A PROTECTED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
724 
WWUS75 KSLC 212136
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
336 PM MDT MON APR 21 2014

...VERY STRONG WINDS EXPECTED TUESDAY...

.A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY
AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE
TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY
MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING
IN THE AFTERNOON HOURS. STRONG NORTHWEST WINDS ARE EXPECTED
CONTINUE FOR A FEW HOURS BEHIND THIS FRONT.

UTZ002>005-220715-
/O.UPG.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
/O.NEW.KSLC.HW.W.0004.140422T1400Z-140423T0300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE
336 PM MDT MON APR 21 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE WASATCH FRONT ALONG WITH THE GREAT SALT 
  LAKE DESERT AND MOUNTAINS 

* WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 
  MPH LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...SWITCHING TO 
  THE NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE 
  TUESDAY AFTERNOON THROUGH EARLY EVENING. 

* TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND
  PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE
  NORTHWEST MID AFTERNOON CONTINUING INTO THE EVENING THEN 
  DIMINISH.

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG ALL EAST-
  WEST ORIENTED ROADWAYS INCLUDING 80. HIGH PROFILE VEHICLES AND 
  TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST 
  WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH 
  AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR 
  MOVED INTO A PROTECTED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS

&&

$$

UTZ014>016-220715-
/O.UPG.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/
/O.NEW.KSLC.HW.W.0004.140422T1400Z-140423T0300Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
336 PM MDT MON APR 21 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE SANPETE/SEVIER VALLEYS ALONG WITH WEST 
  CENTRAL AND SOUTHWEST UTAH. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 
  60 MPH. 

* TIMING...SOUTH WINDS INCREASING TUESDAY MORNING BEFORE PEAKING 
  DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST 
  DURING THE EVENING AND DIMINISH. 

* IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST 
  ORIENTED ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 
  50 IN WEST CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS 
  WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL 
  LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS 
  TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR 
  MOVED INTO A PROTECTED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ013-019>021-220715-
/O.NEW.KSLC.WI.Y.0016.140422T1400Z-140423T0300Z/
SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE...
KANAB...ESCALANTE...BULLFROG
336 PM MDT MON APR 21 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...THE SOUTHWEST...CENTRAL...AND EAST CENTRAL
  VALLEYS OF UTAH. THIS AREA INCLUDES THE LAKE POWELL AND GLEN
  CANYON RECREATION AREA AND THE SAN RAFAEL SWELL.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL INCREASE DURING THE MORNING AND PEAK DURING
  THE AFTERNOON. WINDS WILL DIMINISH OVERNIGHT BEHIND THE COLD
  FRONT.

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS ALL EAST-WEST
  ORIENTED ROUTES AND BLOWING DUST WILL HAVE THE POTENTIAL TO REDUCE
  VISIBILITIES. HAZARDOUS BOATING CONDITIONS ARE EXPECTED ON LAKE
  POWELL AND OTHER AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ011-012-220715-
/O.NEW.KSLC.WI.Y.0016.140423T0000Z-140423T1200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
336 PM MDT MON APR 21 2014

...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM MDT
WEDNESDAY.

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY IN
  NORTHEAST UTAH.

* WINDS...SUSTAINED WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
  GUSTS NEAR 50 MPH.

* TIMING...INCREASING TUESDAY EVENING BEHIND THE COLD FRONT.
  REMAINING STRONG INTO EARLY WEDNESDAY MORNING BEFORE DIMINISHING.

* IMPACTS...STRONG AND GUSTY CROSS WINDS WILL IMPACT TRAVEL...
  ESPECIALLY ALONG HIGHWAY 10 SOUTH OF PRICE WHERE STRONG
  CROSSWINDS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 20, 10:45 AM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 20, 10:45 AM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1045 AM MDT SUN APR 20 2014

.SYNOPSIS...A WEAK STORM SYSTEM WILL MOVE SLOWLY OUT OF THE
REGION LATE TODAY. A WARM SOUTHWEST FLOW WILL DEVELOP MONDAY
BRINGING UNSEASONABLY WARM TEMPERATURES TO THE REGION. A COLD
SPRING STORM WILL IMPACT THE AREA TUESDAY AND WEDNESDAY.

&&

.DISCUSSION...WEAK SURFACE COLD FRONT IS PUSHING SOUTH INTO
CENTRAL UTAH THIS MORNING. DRIER AIR AND LOCALLY BREEZY NORTHWEST
WINDS ARE OVERSPREADING NORTHWEST UTAH BEHIND THE FRONT. WITH A
LITTLE COOL ADVECTION BEHIND THE FRONT...EXPECT MAXIMUM
TEMPERATURES TO BE A FEW DEGREES BELOW YESTERDAY/S READINGS
ACROSS CENTRAL AND NORTHERN UTAH...ALTHOUGH TEMPERATURES WILL
STILL BE A BIT ABOVE NORMAL.

SOUTH AND EAST OF THE BOUNDARY...NAM INDICATES THAT MODEST SBCAPE
OF 100-250 J/KG AND WEAKLY NEGATIVE LIFTED INDEX VALUES WILL
DEVELOP TODAY. WITH SUFFICIENT MOISTURE STILL IN PLACE...EXPECT
SCATTERED MOUNTAIN AND ISOLATED VALLEY SHOWERS TO DEVELOP THIS
AFTERNOON. GIVEN THE INSTABILITY PROFILE ANTICIPATE A FEW WEAK
THUNDERSTORMS AS WELL. CONVECTION IS EXPECTED TO DISSIPATE QUICKLY
THIS EVENING AS INSTABILITY DIMINISHES.

TONIGHT SHORTWAVE RIDGING BUILDS QUICKLY INTO THE AREA AND FLOW
ALOFT BACKS SHARPLY. THIS SETS UP A PERIOD OF STRONG WARM
ADVECTION WHICH WILL LEAD TO AN UNSEASONABLY WARM DAY ON MONDAY.

UPDATED TO ADD GUSTY NORTHWEST WINDS BEHIND FRONT ACROSS NORTHWEST
UTAH AND TO ADJUST SKY COVER FOR CURRENT AND EXPECTED TRENDS.
ONLY MADE MINOR ADJUSTMENTS TO POPS TO EXPAND COVERAGE OF SLIGHT
CHANCE AREA A BIT IN SOUTHWEST UTAH GIVEN DEPICTIONS IN HRRR MODEL
RUNS THIS MORNING AND PRESENCE OF LINGERING INSTABILITY IN THIS
AREA.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE
DAY WITH SOME SCATTERED CLOUDS. NORTHWEST WINDS ARE EXPECTED TO
SHIFT TO THE SOUTHEAST AROUND 03-04Z.

&&

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...GRAHAM
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 20, 2:45 AM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT SUN APR 20 2014

UTZ001>016-019>021-517-518-WYZ021-211300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
245 AM MDT SUN APR 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR
EAST CENTRAL AND SOUTHERN UTAH INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TUESDAY AHEAD OF A
VIGOROUS STORM SYSTEM. THESE WINDS COULD BECOME QUITE STRONG AND
GUSTY TUESDAY AFTERNOON AND EVENING...PARTICULARLY OVER WESTERN UTAH.
THE WINDS WILL ALSO RESULT IN VERY WARM TEMPERATURES ACROSS THE
ENTIRE AREA. A SHARP COLD FRONT IS FORECAST TO CROSS THE REGION
LATE TUESDAY AFTERNOON AND TUESDAY NIGHT BRINGING IN MUCH COLDER
AIR AND THE THREAT OF SHOWERS...PRIMARILY OVER NORTHERN UTAH.
ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE NORTHERN MOUNTAINS
AND BENCHES...WITH SNOW POSSIBLE TO THE VALLEY FLOORS WELL. STRONG
WINDS WILL CONTINUE...BECOMING GUSTY OUT OF THE NORTHWEST BEHIND
THE COLD FRONT.

THERE IS A POTENTIAL OF A HARD FREEZE BY THE END OF THE WORK
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Apr 20, 3:46 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
346 PM MDT SUN APR 20 2014

UTZ001>016-019>021-517-518-WYZ021-211100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY...
HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON...EVANSTON
346 PM MDT SUN APR 20 2014

...SPRING STORM FOR TUESDAY AND WEDNESDAY...

A SIGNIFICANT SPRING STORM WILL IMPACT THE REGION TUESDAY AND
WEDNESDAY. AHEAD OF THE STORM...STRONG SOUTHERLY WINDS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA TUESDAY WITH THE
STRONGEST WINDS ACROSS THE WESTERN VALLEYS. STRONG NORTHWEST WINDS
ARE ALSO POSSIBLE ACROSS THE NORTHWEST DESERTS AND INTO THE
WASATCH FRONT BEHIND THE COLD FRONT THAT IS FORECAST TO CROSS THIS
AREA TUESDAY AFTERNOON AND EARLY EVENING.

COLDER AIR WILL SPREAD INTO THE REGION TUESDAY NIGHT AND REMAIN
THROUGH WEDNESDAY. ACCUMULATING SNOWFALL IS POSSIBLE IN THE
NORTHERN MOUNTAINS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. SNOW
LEVELS COULD REACH THE NORTHERN VALLEYS...BUT WITH LITTLE OR NO
ACCUMULATION. FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE FAR
NORTH WEDNESDAY MORNING AND IN THE COLDER LOCATIONS ACROSS MUCH OF
THE AREA THURSDAY MORNING. TEMPERATURES WILL RETURN TO NEAR
SEASONAL NORMALS THURSDAY.

MONITOR NOAA WEATHER RADIO...YOUR LOCAL MEDIA...AND SOCIAL MEDIA
SOURCES FOR THE LATEST UPDATES ON THIS STORM.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

High Wind Watches in Utah, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.